Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 7, NWS Cleveland, OH

March 21, 2018

NWS Cleveland, OH issued this small craft advisory at Mar 21, 2018, 4:04 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2018, 4:04 PM EDT (20:04 UTC)
Expired
Mar 22, 2018, 4:00 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

619 
WHUS71 KCLE 212004
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
404 PM EDT Wed Mar 21 2018

LEZ144>149-220415-
/O.EXP.KCLE.SC.Y.0005.000000T0000Z-180321T2000Z/
/O.NEW.KCLE.SC.Y.0007.180321T2004Z-180322T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
404 PM EDT Wed Mar 21 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 4 AM EDT Thursday.

* WINDS...North 15 to 20 knots decreasing to 10 to 15 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142-143-212115-
/O.EXP.KCLE.SC.Y.0006.000000T0000Z-180321T2000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
404 PM EDT Wed Mar 21 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves will continue to slowly decrease this evening on
the western basin of Lake Erie.

$$
1 follow-up statement
338 
WHUS71 KCLE 220101
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
901 PM EDT Wed Mar 21 2018

LEZ144>149-220800-
/O.CON.KCLE.SC.Y.0007.000000T0000Z-180322T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
901 PM EDT Wed Mar 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...North 15 to 20 knots decreasing to 10 to 15 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 3:49 PM EDT, 15 minutes earlier.

Area forecast discussion, Mar 21, 3:49 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
349 PM EDT Wed Mar 21 2018

.SYNOPSIS...
High pressure across the western Great Lakes and mid Mississippi
Valley will attempt to edge closer to northern OH and northwest
PA tonight and Thursday and be overhead Friday. Low pressure
will move from the Central Plains and across the Tennessee
Valley Saturday, but the high pressure to our north is expected
to hold firm.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Quiet night tonight as the focus shifts completely to the east
coast. We retain a degree of troughiness at the surface but the
high across the western Great Lakes will be slowly shifting
eastward. We will lose the gusts this evening, and winds will
begin to diminish. We have lost most of the lower deck of
clouds and all that remain are mid/high clouds. Expecting much
of this to stick around. Some morning clouds off the lake are
possible too across NE OH/NW PA. It will still be cold tonight
and have lows in the lower 20s.

Dry again Thursday. Temperatures will struggle as we continue
the cold north-northwest flow. Other than a few lower 40s across
the Toledo area, most others will only reach the upper 30s.

Thursday night a compact upper low rotates southward across the
Great Lakes. While not expecting much from this, we could get a
few flurries/snow showers out of it for the extreme east
snowbelt toward Friday morning. Have added a 20 percent chance
to the forecast. Lows again in the 20s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A strong short wave will depart on Friday. The ECMWF prints out
a closed low aloft just north of Erie PA at 12Z Friday. The
models print out very little/no QPF but will have to mention at
least a chance of snow showers across extreme NE OH and NW PA
Friday morning.

The west coast storm system will work its way across the Rockies by
Saturday morning and emerge on the southern plains as a Colorado
low. With the ridging in the northern branch and the blocking along
the east coast, the system should be deflected south. There will be
some impact though. We will see thickening high clouds. Some mid
clouds, virga, perhaps even a period of light rain or snow, may
brush the southern and western counties, south of the turnpike. Will
include a small pop in these areas.

Ridging aloft is progged to build east on Sunday with the resulting
surface high building back across the Great Lakes. We may hang on to
some high clouds early on Sunday but sunshine should increase.
Temperatures will moderate some, with the exception of lake breezes,
but remain below normal.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The long term will start off dry as an amplified ridge of high
pressure is over the region. This means temperatures will be near
normal on Monday and moving to slightly above normal by Tuesday.
Precipitation chances will begin to increase across far western
areas late Monday night into Tuesday morning as the ridge of high
pressure begins to slide off to the east and a surface low begins to
eject out of the Southern Plains.

Precipitation chances become more widespread Tuesday night into
Wednesday as the low begins to cut northeast through parts of the
Ohio Valley. There is still uncertainty on exactly where this low
will track and how fast it will eject out of the Plains, so will
keep chance PoPs in the grids for now.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Conditions are slowly improving through the course of the day
with snow tapering/ending and ceilings lifting. Expecting VFR
for the majority of the evening. Gusts to 25 knots will begin to
subside and winds will shift from north-northeast to more
north-northwest. Could see some MVFR ceilings develop off of the
lake overnight and have included a SCT or BKN mention across the
eastern terminals for several hours Thursday morning.

.Outlook...Some non-VFR possible across northwest PA Friday
morning.

&&

.MARINE...
Winds on the lake will only slowly diminish and the small craft
advisory will have to be extended. The north northwest wind will
drop below the speed criteria tonight but the waves may stay
at/above 4 feet into Thursday, perhaps even into Friday. High
pressure will build across the lakes early this weekend with
somewhat lighter winds.

The pressure gradient will increase rather quickly on Sunday between
high pressure over eastern Canada and low pressure that will track
across the lower Ohio Valley. A small craft advisory will likely be
needed again on Sunday into Monday for northeast winds, especially
for the west half of the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for LEZ144>149.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Kosarik
LONG TERM...Mottice
AVIATION...Oudeman
MARINE...Kosarik
Hazardous weather outlook, Mar 21, 3:20 AM EDT, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
320 AM EDT Wed Mar 21 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-220730-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
320 AM EDT Wed Mar 21 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 21, 10:06 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EDT WED MAR 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     SNOW             CLINTON                 40.97N  81.62W
03/21/2018  M2.5 INCH        SUMMIT             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1002 AM     SNOW             SAGAMORE HILLS          41.30N  81.56W
03/21/2018  M5.3 INCH        SUMMIT             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1003 AM     SNOW             EAST CANTON             40.76N  81.23W
03/21/2018  M2.5 INCH        STARK              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1003 AM     SNOW             KIPTON                  41.24N  82.21W
03/21/2018  M5.5 INCH        LORAIN             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1004 AM     SNOW             WAYNESBURG              40.70N  81.29W
03/21/2018  M2.6 INCH        STARK              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1004 AM     SNOW             ELYRIA                  41.29N  82.16W
03/21/2018  M3.7 INCH        LORAIN             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1005 AM     SNOW             NEW RIEGEL              41.05N  83.31W
03/21/2018  M2.0 INCH        SENECA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

LW
Local storm report, Mar 21, 10:15 AM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 AM EDT WED MAR 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     SNOW             FAIRLAWN                41.12N  81.63W
03/21/2018  M4.0 INCH        SUMMIT             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1008 AM     SNOW             JACKSON TWP             40.86N  81.47W
03/21/2018  M3.2 INCH        STARK              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1009 AM     SNOW             GARFIELD HTS            41.41N  81.59W
03/21/2018  M5.0 INCH        CUYAHOGA           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1009 AM     SNOW             AKRON W SIDE            41.12N  81.61W
03/21/2018  M3.4 INCH        SUMMIT             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1010 AM     SNOW             BOARDMAN SE             41.03N  80.62W
03/21/2018  M2.0 INCH        MAHONING           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1012 AM     SNOW             BRUNSWICK               41.25N  81.81W
03/21/2018  M5.3 INCH        MEDINA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1012 AM     SNOW             NEW WASHINGTON 5S       40.90N  82.82W
03/21/2018  M5.0 INCH        CRAWFORD           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1013 AM     SNOW             BATH TWP                41.20N  81.63W
03/21/2018  M4.2 INCH        SUMMIT             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1013 AM     SNOW             NEW LONDON 3NW          41.11N  82.54W
03/21/2018  M6.3 INCH        HURON              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1014 AM     SNOW             DOYLESTOWN              40.99N  81.65W
03/21/2018  M4.5 INCH        WAYNE              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1014 AM     SNOW             BEDFORD HTS             41.41N  81.50W
03/21/2018  M4.9 INCH        CUYAHOGA           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1015 AM     SNOW             GALION                  40.73N  82.81W
03/21/2018  M5.0 INCH        CRAWFORD           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

LW
Local storm report, Mar 21, 10:19 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1019 AM EDT WED MAR 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     SNOW             LODI                    41.06N  82.02W
03/21/2018  M4.5 INCH        MEDINA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1017 AM     SNOW             MANSFIELD 7NE           40.82N  82.43W
03/21/2018  M4.0 INCH        RICHLAND           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1017 AM     SNOW             MARION                  40.53N  83.09W
03/21/2018  M4.0 INCH        MARION             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1018 AM     SNOW             WARREN                  41.23N  80.85W
03/21/2018  M2.5 INCH        TRUMBULL           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1018 AM     SNOW             NEWTON FALLS            41.20N  80.99W
03/21/2018  M4.0 INCH        TRUMBULL           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1019 AM     SNOW             ORWELL 1E               41.54N  80.84W
03/21/2018  M3.0 INCH        ASHTABULA          OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

LW
Local storm report, Mar 21, 10:26 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1026 AM EDT WED MAR 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     SNOW             WOOSTER EXP STATION     40.78N  81.92W
03/21/2018  M2.0 INCH        WAYNE              OH   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             1 S OBERLIN             41.27N  82.22W
03/21/2018  M5.5 INCH        LORAIN             OH   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             SUGAR BUSH KNOLLS       41.20N  81.34W
03/21/2018  M3.6 INCH        PORTAGE            OH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             HIRAM                   41.32N  81.14W
03/21/2018  M4.0 INCH        PORTAGE            OH   COCORAHS

            24 HOUR SNOWFALL.

0845 AM     SNOW             CANFIELD                41.04N  80.77W
03/21/2018  M4.8 INCH        MAHONING           OH   COCORAHS

            24 HOUR SNOWFALL.

1020 AM     SNOW             CLEVELAND HOPKINS AIRPO 41.41N  81.85W
03/21/2018  M3.9 INCH        CUYAHOGA           OH   ASOS

            12 HOUR SNOWFALL.

1020 AM     SNOW             MANSFIELD LAHM AIRPORT  40.82N  82.52W
03/21/2018  M4.0 INCH        RICHLAND           OH   ASOS

            12 HOUR SNOWFALL.

1021 AM     SNOW             OBERLIN                 41.29N  82.21W
03/21/2018  M8.2 INCH        LORAIN             OH   NWS OFFICE

            12 HOUR SNOWFALL.

1021 AM     SNOW             YOUNGSTOWN WARREN AIRPO 41.26N  80.68W
03/21/2018  M2.8 INCH        TRUMBULL           OH   ASOS

            12 HOUR SNOWFALL.

1022 AM     SNOW             GALION                  40.72N  82.80W
03/21/2018  M2.1 INCH        CRAWFORD           OH   CO-OP OBSERVER

            24 HOUR SNOWFALL.

1023 AM     SNOW             LINESVILLE              41.66N  80.43W
03/21/2018  M2.0 INCH        CRAWFORD           PA   CO-OP OBSERVER

            24 HOUR SNOWFALL.

1024 AM     SNOW             MUNROE FALLS            41.12N  81.43W
03/21/2018  M4.5 INCH        SUMMIT             OH   CO-OP OBSERVER

            24 HOUR SNOWFALL.

1024 AM     SNOW             WOOSTER                 40.81N  81.93W
03/21/2018  M2.0 INCH        WAYNE              OH   CO-OP OBSERVER

            24 HOUR SNOWFALL.

1025 AM     SNOW             WARREN                  41.24N  80.82W
03/21/2018  M2.7 INCH        TRUMBULL           OH   CO-OP OBSERVER

            24 HOUR SNOWFALL.

&&

LW

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 6:09 AM EDTSpecial Weather StatementCLEMedina81 min
Mar 21, 10:16 AM EDTSmall Craft AdvisoryCLE6 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.